[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
November 26, 2001

Another Report of Acute Rhabdomyolysis Following Cerivastatin Monotherapy

Arch Intern Med. 2001;161(21):2629-2630. doi:

Cerivastatin is the newest HMG-CoA reductase inhibitor to be introduced into clinical practice. It is metabolized via the cytochrome P450 3A4 as well as cytochrome P450 2C8 hepatic.1 This dual metabolic elimination pathway is supposed to cause less drug-to-drug interaction. Therefore, cerivastatin is considered a safe and well-tolerated drug for the treatment of hypercholesterolemia. In clinical trials, its tolerability with regard to serum creatine kinase level and drug-induced myopathy was comparable to that of placebo.1 However, there is a limited number of reports, including the case described by Garcia-Valdecasas-Campelo et al2 in the March 26 issue of the ARCHIVES, which demonstrated muscle toxicity associated with cerivastatin treatment. All reports involved patients receiving cerivastatin in combination with fibrates or cyclosporine. Herein, we describe a patient who developed rhabdomyolysis after starting therapy with cerivastatin as the only lipid-lowering treatment.

First Page Preview View Large
First page PDF preview
First page PDF preview
×